1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Knitting Equals Pleasure, Despite ME/CFS
Jody Smith loves knitting. Again. She thought her days of knitting and purling were long over but ... she's back ...
Discuss the article on the Forums.

Acetyl-l-carnitine causes dizziness?

Discussion in 'General Treatment' started by jimmy86, Sep 25, 2012.

  1. jimmy86

    jimmy86

    Messages:
    47
    Likes:
    34
    Hey,
    I started taking Acetyl-l-carnitine yesterday and I am feeling super dizzy since then. Did anyone else experience such reaction? Is it normal, will it go away after some days?

    Jimmy
  2. xrayspex

    xrayspex Senior Member

    Messages:
    659
    Likes:
    70
    u.s.a.
    NAC n-acetyl carnitine caused awful headaches in me when I tried it I couldnt take it
    its my understanding that may indicate CPn but i never had energy to figure out if i have that not
  3. Sallysblooms

    Sallysblooms P.O.T.S. now SO MUCH BETTER!

    Messages:
    1,767
    Likes:
    328
    Southern USA
    I have taken it for years. I take Carniclear liquid. No problems. Really good for you, but everyone is different.
  4. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,150
    Likes:
    4,409
    australia (brisbane)
    Start slower, maybe 1/2 the capsule tablet every other day etc and slowly build your way up. I initially got overstimulated by it. I just put up with feeling yuk at 500mg but backed off to every other day until i felt ok on it. So initially the days i took it i new i was going to feel bad and compensated for this, but it didnt take long to get use to at all.

    cheers!!!
  5. Tally

    Tally Senior Member

    Messages:
    154
    Likes:
    115
    I have ME according to ICC, with brainfog and PEM being my main sympotoms, and pain being the mildest symptom.

    I have taken Acetyl-l-carnitine 1g together with L-Carnitine 2g daily for 6 months and I didn't experience any side effect except for nausea if I took it on an empty stomach.
  6. arx

    arx Senior Member

    Messages:
    527
    Likes:
    137

    Absolutely. I started two weeks back. Facing major neuro and neuropsych issues. Dizziness,headaches,nausea,tingling,numbness,buzzing,weird things like touch sensitivity!,insomnia,anxiety, ALL symptoms intensified!
    I'm still facing them, so can't say when the startup(ATP startup? ) will go away. I started Alpha Lipoic Acid with ALCAR and it smoothes things just a bit. I don't know when it will go away, I was almost bedridden for the past two days and today I feel a bit better. I've faced MASSIVE startup with adb12 and ALCAR. You should go in for a careful titration. Start with a smaller dose and slowly increase, as your body allows.Or you can split the dose into two parts(morning and evening).At least that's what I'm trying to do, otherwise I'll have to leave it for some days to feel some comfort.

    Also,Freddd recommends carnitine to be taken on an empty stomach.
  7. Legolas

    Legolas

    Messages:
    59
    Likes:
    43
    Belgium
    I recently starded up Acetyl L-carnitine. Worked really well for me until i suddenly had an increase in fatigue, abdominal cramps, sore muscles, lack of muscle power and so on. At that time i was reading Freddds' post about the methylation protocol and the need for potassium supplementation. I looked up the signs of hypokalaemia and they did seem to match. Now i take about 1g potassium a day and have none of the above mentioned symptoms left.

    Maybe your dizzynes is due to hypokalaemia decreasing cardiac function/output. If you have other side effects similar to hypokalaemia, supplementing with potassium might be an option to try.
  8. arx

    arx Senior Member

    Messages:
    527
    Likes:
    137
    Yes, I also found an increase in the potassium and also methylfolate need after starting carnitine.
  9. jimmy86

    jimmy86

    Messages:
    47
    Likes:
    34
    Thanks everyone. I will get some potassium. Today, however, the dizziness was much better, I felt really great, but when I came home from work I was suddenly getting symptoms of hypoglycemia, low blood sugar. I ate something and it got better, but now I am really hungry and could eat without stopping. Could this also be attributed to the l-carnitine? I think I will reduce the l-carnitine the next day and start with half of it.

See more popular forum discussions.

Share This Page